MAUDE Adverse Event Report: APIFIX LTD. MINIMALLY INVASIVE DEFORMITY CORRECTION (MID-C) SYSTEM; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MINIMALLY INVASIVE DEFORMITY CORRECTION (MID-C) SYSTEM; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 125
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: a review of the device history record confirmed that the device was manufactured and tested according to relevant procedures,and shipped according to manufacturer's specifications.Surgeon, information analysis: on 09-sep-2024 apifix was notified that patient#: (b)(6) (pas#: 091-a060) underwent a revision surgery on that day due to a broken rod.According to the reporter, the patient experienced a "pop" sensation while stretching and a sudden onset of pain began in her back on (b)(6) 2024.Patient went to the emergency department around their college and then were sent to dayton children's hospital on (b)(6) 2024.Patient underwent revision surgery to remove and replace the broken implant.On (b)(6) 2024.Risk assessment: reoperation events are a known risk that was assessed and recorded by the product risk assessment.Implant breakage is addressed in the ifu as potential risks associated with the mid-c system and spinal surgery generally.The risk of broken rod - implant breakage has been assessed and found to be acceptable.The risk has been quantified, characterized, and documented as acceptable within full risk assessment.The explanted device has been returned to manufacturer.A failure analysis will be conducted.Once additional relevant details become available; a supplemental report will be submitted.
 
Event or Problem Description
On 09-sep-2024, apifix was notified that patient#: (b)(6) (pas#: 091-a060) underwent a revision surgery on that day due to a broken rod.According to the reporter, the patient experienced a "pop" sensation while stretching and a sudden onset of pain began in her back on (b)(6) 2024.Patient went to the emergency department around their college and then were sent to (b)(6) hospital on (b)(6) 2024.Patient underwent revision surgery to remove and replace the broken implant.On (b)(6) 2024.
 
Additional Manufacturer Narrative
Correction: brand name [d1] of the device was incorrectly submitted in the initial report; brand name has been corrected in this report to 'minimally invasive deformity correction (mid-c) system'.Additional information / device evaluation: the explanted device was returned, and was subjected to cleaning, steam sterilizing, and engineering evaluation.The device was obviously fractured in the base component, around the spherical ring house of the base.The extender was removed and inspected for wear.No wear was found on the extender and the spherical rings.It is suspected that the [patient] kyphosis lead to repeated impact loading on the device which eventually lead to fracture.There were no obvious manufacturing or design defects which contributed to the failure.Over the years, the company already implemented corrective action with the following: on nov 2017, all surgeons received a letter detailing the importance of screw insertion trajectory.The topic is also covered in the company's training presentation.Eco-38 (approved in h170001/s002): replaced the mid-c 125 that extends by 40 mm to mid-c 125 that extends by 50mm allowing more overlap between the pole and base.Eco-46 (approved in h170001/s002): a trial tool added to the surgical tools to aid the surgeon in detecting if access tissue remains below the implant.On march 2020, the topic of practicing severe sports added to the mid-c training presentation.A precaution about severe sports was included in the ifu approved in h170001.On october 2020, as part of apifix commitment to continuous improvement, capa#: 020-01 was initiated to further investigate to prevent and minimize the rate of implant breakage.Eco-13264 (approved in h170001/s015): increase strength through: decrease stress concentrations and increase cross sectional area at critical regions.

Brand Name
MINIMALLY INVASIVE DEFORMITY CORRECTION (MID-C) SYSTEM
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692-07
IS   2069207
MDR Report Key20394985
Report Number3013461531-2024-00044
Device Sequence Number6566194
Product Code QGP
UDI-Device Identifier07290018128046
UDI-Public07290018128046
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMID-C 125
Device Catalogue NumberMUS-125-050
Device Lot NumberAF-09-092-21
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale